Alert archive / Massachusetts / Small Craft Advisories in 2008
Small Craft Advisory 231, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 30, 2008, 3:45 PM EDT. It took effect at Oct 31, 2008, 4:03 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2008, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 31, 2008, 4:03 AM EDT
- Expired
- Nov 1, 2008, 4:26 PM EDT
- In force
- 36 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBOX 301945 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EDT THU OCT 30 2008 ANZ232>235-237-310345- /O.NEW.KBOX.SC.Y.0231.081031T1800Z-081101T0900Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 345 PM EDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM EDT SATURDAY. THIS ADVISORY IS FOR BUZZARDS BAY AND THE SOUNDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS FRIDAY AFTERNOON. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS EARLY SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-302200- /O.CON.KBOX.SC.Y.0230.000000T0000Z-081030T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 345 PM EDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS OF MASSACHUSETTS AND RHODE ISLAND. NORTHWEST WINDS OF 15 TO 20 KT WILL GUST UP TO 25 KT LATE THIS AFTERNOON. IN ADDITION...LINGERING SEAS UP TO 5 FT...MAINLY SOUTH AND EAST OF NANTUCKET...WILL MAKE CONDITIONS ROUGH FOR SMALL VESSELS. WINDS AND SEAS WILL CONTINUE TO DIMINISH THIS EVENING. WEST TO SOUTHWEST GUSTS AROUND 25 KNOTS WILL BE EXPECTED FRIDAY AFTERNOON AND NIGHT. A NEW SMALL CRAFT ADVISORY WILL BE ISSUED FOR THIS LATER EVENT WHEN THE CURRENT ADVISORY EXPIRES. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WTB
7 follow-up statements
000 WHUS71 KBOX 302204 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 604 PM EDT THU OCT 30 2008 ANZ254-255-310615- /O.EXP.KBOX.SC.Y.0230.000000T0000Z-081030T2200Z/ /O.EXA.KBOX.SC.Y.0231.081031T1800Z-081101T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 604 PM EDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM EDT SATURDAY. THIS INCLUDES THE OPEN WATERS SOUTH AND EAST OF CAPE COD. SEAS HAVE SUBSIDED BELOW 5 FT...SO THE EARLIER SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. THIS NEW SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR WEST TO SOUTHWEST WINDS INCREASING TO AROUND 25 KNOTS FRIDAY AFTERNOON AND FRIDAY NIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-302315- /O.EXP.KBOX.SC.Y.0230.000000T0000Z-081030T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 604 PM EDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED BELOW 25 KNOTS ON THE OPEN WATERS OFF THE EAST COAST OF MASSACHUSETTS. $$ ANZ232>235-237-310615- /O.CON.KBOX.SC.Y.0231.081031T1800Z-081101T0900Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 604 PM EDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM EDT SATURDAY... THIS INCLUDES BUZZARDS BAY AND THE SOUNDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS FRIDAY AFTERNOON. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS EARLY SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 310541 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 141 AM EDT FRI OCT 31 2008 ANZ232>235-237-254-255-311500- /O.CON.KBOX.SC.Y.0231.081031T1800Z-081101T0900Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 141 AM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS AFTERNOON. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 310803 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT FRI OCT 31 2008 ANZ250-311600- /O.EXB.KBOX.SC.Y.0231.081031T1800Z-081101T0600Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 403 AM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS BAY. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS AFTERNOON. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS AND SEAS WILL DIMINISH OVERNIGHT ONCE THIS FRONT PASSES BY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-311600- /O.EXT.KBOX.SC.Y.0231.081031T1800Z-081101T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 403 AM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS EAST OF CAPE COD...AS WELL AS THE OUTER COASTAL WATERS FROM NANTUCKET TO MONTAUK. WEST TO SOUTHWEST WINDS WILL GUST UP TO 30 KNOTS THIS AFTERNOON AND EVENING. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS WILL DIMINISH OVERNIGHT...BUT LINGERING ROUGH SEAS ARE EXPECTED SOUTH AND EAST OF NANTUCKET. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-311600- /O.CON.KBOX.SC.Y.0231.081031T1800Z-081101T0900Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 403 AM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. THIS ADVISORY IS FOR THE SOUTH COASTAL SOUNDS OF MASSACHUSETTS AND RHODE ISLAND...AS WELL AS BUZZARDS BAY. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS AFTERNOON. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS AND SEAS WILL DIMINISH OVERNIGHT ONCE THIS FRONT PASSES BY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 312056 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 456 PM EDT FRI OCT 31 2008 ANZ231-010300- /O.EXB.KBOX.SC.Y.0231.000000T0000Z-081101T0300Z/ CAPE COD BAY- 456 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THIS ADVISORY IS FOR CAPE COD BAY. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS EVENING. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS WILL DIMINISH OVERNIGHT ONCE THIS FRONT PASSES BY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-010500- /O.EXT.KBOX.SC.Y.0231.000000T0000Z-081101T1400Z/ NANTUCKET SOUND- 456 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT SATURDAY. THIS ADVISORY IS FOR NANTUCKET SOUND. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS EVENING. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS AND SEAS WILL DIMINISH OVERNIGHT ONCE THIS FRONT PASSES BY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>235-237-010300- /O.EXT.KBOX.SC.Y.0231.000000T0000Z-081101T0300Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 456 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. THIS ADVISORY IS FOR THE SOUTH COASTAL SOUNDS OF MASSACHUSETTS AND RHODE ISLAND...AS WELL AS BUZZARDS BAY. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS EVENING. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS AND SEAS WILL DIMINISH OVERNIGHT ONCE THIS FRONT PASSES BY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-010500- /O.EXT.KBOX.SC.Y.0231.000000T0000Z-081101T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 456 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT SATURDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS FROM MERRIMACK RIVER TO MONTAUK NEW YORK. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS AFTERNOON. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS WILL DIMINISH OVERNIGHT ONCE THIS FRONT PASSES BY. SEAS WILL MORE SLOWLY SUBSIDE...FALLING BELOW 5 FEET LATE SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 010203 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1003 PM EDT FRI OCT 31 2008 ANZ232-010315- /O.CAN.KBOX.SC.Y.0231.000000T0000Z-081101T1400Z/ NANTUCKET SOUND- 1003 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR NANTUCKET SOUND. WINDS HAVE DIMINISHED BELOW 25 KT AND SEAS REMAIN BELOW 5 FT THIS EVENING. $$ ANZ231-233>235-237-010315- /O.CAN.KBOX.SC.Y.0231.000000T0000Z-081101T0300Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 1003 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE SOUNDS OF RHODE ISLAND...VINEYARD SOUND.... BUZZARDS BAY AND CAPE COD BAY. WINDS HAVE DIMINISHED BELOW 25 KT AND SEAS REMAIN BELOW 5 FT THIS EVENING ACROSS MOST OF THESE WATERS. ISOLATED GUSTS TO 25 KT ARE STILL POSSIBLE THROUGH 11 PM ACROSS RHODE ISLAND SOUND...BUT ARE EXPECTED TO DIMINISH QUICKLY THEREAFTER. $$ ANZ250-011015- /O.EXT.KBOX.SC.Y.0231.000000T0000Z-081101T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1003 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS FROM MERRIMACK RIVER TO PROVINCETOWN. NORTHWEST WINDS WILL INCREASE BRIEFLY BEHIND A COLD FRONT LATE TONIGHT INTO SATURDAY. GUSTS UP TO 25 KT ARE EXPECTED FROM MID MORNING THROUGH THE AFTERNOON...WITH SEAS REMAINING BELOW 5 FT DURING THIS TIME. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-011015- /O.CON.KBOX.SC.Y.0231.000000T0000Z-081101T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1003 PM EDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS EAST OF CAPE COD AND THE OUTER COASTAL WATERS FROM NANTUCKET TO MONTAUK. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS OVERNIGHT. THIS IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE WATERS LATE TONIGHT AND EARLY SATURDAY. WINDS WILL DIMINISH SATURDAY ONCE THIS FRONT PASSES BY. SEAS WILL MORE SLOWLY SUBSIDE...FALLING BELOW 5 FEET LATE SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 010813 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 AM EDT SAT NOV 1 2008 ANZ250-010915- /O.CAN.KBOX.SC.Y.0231.000000T0000Z-081101T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 413 AM EDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS BAY. A COLD FRONT WILL CROSS THE WATERS THIS MORNING. WIND GUSTS ARE NO LONGER EXPECTED TO REACH 25 KT...NOR SEAS REACH 5 FT. $$ ANZ254-255-011615- /O.CON.KBOX.SC.Y.0231.000000T0000Z-081101T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 413 AM EDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS EAST OF CAPE COD AND THE OUTER COASTAL WATERS FROM NANTUCKET TO MONTAUK. WEST WINDS OF 15 TO 20 KT WILL GUST TO AROUND 25 KT THIS MORNING. A COLD FRONT WILL CROSS THE WATERS THIS MORNING....SHIFTING WINDS NORTH BY MID MORNING. WINDS AND SEAS WILL DIMINISH LATE THIS AFTERNOON. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 012026 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 426 PM EDT SAT NOV 1 2008 ANZ254-020430- /O.CAN.KBOX.SC.Y.0231.000000T0000Z-081101T2200Z/ /O.NEW.KBOX.SC.Y.0232.081102T1200Z-081102T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 426 PM EDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS CAPE COD AND NANTUCKET. HIGH PRESSURE WILL BUILD ACROSS THE WATERS SUNDAY. WINDS MAY GUST AROUND 25 KNOTS SUNDAY MORNING...AND SEAS WILL LIKELY BUILD TO AROUND 5 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-012130- /O.CAN.KBOX.SC.Y.0231.000000T0000Z-081101T2200Z/ COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 426 PM EDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ250-020430- /O.NEW.KBOX.SC.Y.0232.081102T1200Z-081102T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 426 PM EDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST SUNDAY. THIS SMALL CRAFT ADVISORY IS FOR THE OUTER WATERS EAST OF THE NORTHEASTERN MASSACHUSETTS COASTLINE. HIGH PRESSURE WILL BUILD ACROSS THE WATERS SUNDAY. WINDS MAY GUST AROUND 25 KNOTS SUNDAY MORNING...AND SEAS WILL LIKELY BUILD TO AROUND 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 3:15 PM EDT, 30 minutes earlier.
Area forecast discussion, Oct 30, 3:15 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT THU OCT 30 2008
.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE REGION TONIGHT BRINGING DIMINISHING
CLOUDS AND DIMINISHING WIND. THE HIGH WILL MOVE OFFSHORE FRIDAY. A
WEAK COLD FRONT WILL THEN MOVE THROUGH NEW ENGLAND FRIDAY NIGHT. A
SECOND HIGH PRESSURE AREA THEN BUILDS OVER THE REGION FOR THE
WEEKEND WITH DRY WEATHER EXPECTED THROUGH MOST OF NEXT WEEK.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LINGERING COLD POOL CLOUDS OVER NH AND NORTHERN MASS WILL DIMINISH
WITH SUNSET. SECOND AREA OF CLOUDS EAST OF MASSACHUSETTS FROM COLD
AIR MOVING OVER THE WARMER WATERS AND CLIPPING THE OUTER CAPE. THESE
CLOUDS WILL LINGER THROUGH THE EVENING AND THEN MOVE OFF DURING THE
NIGHT AS THE COLD AIR ALOFT MOVES OFF.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
BOSTON...NANTUCKET...AND BLOCK ISLAND REMAIN ELIGIBLE FOR A FREEZE
WARNING. THE ISLANDS SHOULD ONLY REACH THE MID 30S TONIGHT. MIN TEMP
FORECAST FOR BOSTON/SUFFOLK COUNTY IS CLOSE TO FREEZING...BUT LOOKS
EITHER AT OR ABOVE 32F NEAR THE WATER. SO WE WILL HOLD OFF ON ANY
HEADLINES TONIGHT.
HIGH PRESSURE RIDGE OVER NEW YORK AND THE EASTERN LAKES MOVES OVER
NEW ENGLAND TONIGHT. AS THE RIDGE LINE SHIFTS EAST OF US...THE FLOW
WILL TURN MORE WEST AND SOUTHWEST BRINGING IN MILDER AIR. HIGH CLOUDS
MARKING THE LEADING EDGE OF THIS AIR IS MOVING IN ACROSS ONTARIO AND
WESTERN NY...THIS WILL MOVE THROUGH OVERNIGHT.
TEMPERATURES WARM UP A LITTLE ON FRIDAY AS WARM ADVECTION TAKES HOLD.
TEMPS AT 900 MB ARE FORECAST TO CLIMB FROM -4C TODAY TO 10C FRIDAY.
THIS WOULD SUPPORT MAX TEMPS FRIDAY IN THE LOW TO MID 60S...GUIDANCE
IS CLOSE BUT ON THE COOL SIDE WITH 55 TO 60. WE WILL GO IN BETWEEN
WITH A FORECAST AROUND 60.
A COLD FRONT DROPS SOUTHEAST FROM NORTHERN ONTARIO...MOVING THROUGH
NEW ENGLAND FRIDAY NIGHT. MOST OF THE UPPER JET SUPPORT SHIFTS EAST
THROUGH NORTHERN MAINE AND INTO THE MARITIMES. OVERALL THE MOISTURE
LOOKS SPARSE WITH OUR PART OF THE FRONT. SO MOST OF THE SHOWER
POTENTIAL SHOULD STAY WELL NORTH OF SOUTHERN NEW ENGLAND. WE WILL GO
WITH A PERIOD OF CLOUDS...MOSTLY AFTER MIDNIGHT WITH THE ACTUAL
FRONTAL PASSAGE. CAN/T RULE OUT A SPRINKLE WITH THIS FROPA...WILL
INCLUDE CHANCE OF A SPRINKLE IN THE FORECAST FOR LATE FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
QUIET WEATHER EXPECTED THROUGH MOST OF THE EXTENDED FORECAST PERIOD.
HIGH PRESSURE BUILDS INTO REGION OVER WEEKEND. MODELS BRING NEXT
SHORT WAVE AND ASSOCIATED SURFACE LOW THROUGH NEW ENGLAND MON...BUT
THERE ARE DIFFERENCES WITH STRENGTH AND POTENTIAL EFFECTS. 12Z GFS
REMAINS MOST AGGRESSIVE WITH THIS FEATURE WHEN COMPARED TO ECMWF AND
GEFS. BASED UPON ITS TRACK RECORD SO FAR THIS COOL SEASON WE ARE
INCLINED TO LEAN TOWARD LESS AMPLIFIED ECMWF SCENARIO...WHICH MEANS
WE WILL ONLY HAVE SLIGHT CHANCE POPS MON MAINLY ACROSS NORTHERN
ZONES.
NEXT HIGH PRESSURE SYSTEM BUILDS IN TUE AND GRADUALLY SHIFTS
OFFSHORE BY THU...ALLOWING FOR A SLOW MODERATION IN TEMPERATURES BY
THE END OF NEXT WEEK.
STAYED CLOSE TO 12Z GMOS WHICH HAS BEEN A GOOD PERFORMER AS OF LATE.
MADE SOME ADJUSTMENTS TO SKY COVER/POP TO REFLECT ABOVE THINKING.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
BORDERLINE MVFR CEILINGS ON THE OUTER CAPE AS COLD AIR MOVES OFF THE
WATERS OF MASSACHUSETTS BAY. THESE CLOUDS SHOULD SHIFT EAST EARLY
TONIGHT. GUSTY WINDS WILL DIMINISH DURING THE EARLY EVENING.
OTHERWISE...VFR CONDITIONS EXPETCTED TONIGHT THROUGH FRIDAY NIGHT.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SAT AND SUN...VFR NO SIG WX.
MON...MVFR CEILINGS POSSIBLE ESPECIALLY KMHT.
TUE...VFR NO SIG WX.
&&
.MARINE...
GUSTY NORTHWEST WINDS ARE DIMINISHING BELOW SMALL CRAFT ADVISORY
LEVELS. BUT WITH MARGINAL WINDS AND SEAS STILL IN PLACE ON THE OUTER
WATERS WE WILL KEEP THE SCA GOING FOR A COUPLE MORE HOURS AND LET IT
EXPIRE ON SCHEDULE.
AS HIGH PRESSURE SHIFTS OFFSHORE FRIDAY...WEST AND SOUTHWEST WINDS
WILL INCREASE DURING THE DAY AS THE PRESSURE GRADIENT INCREASES AHEAD
OF AN APPROACHING COLD FRONT. WIND GUSTS OF AROUND 25 KNOTS ALOFT MAY
BE DRAWN DOWN TO THE SURFACE IN THIS FLOW...ESPECIALLY DURING THE MID
TO LATE AFTERNOON AND CONTINUING INTO FRIDAY NIGHT. SO AS QUICKLY
AS WE LOSE ONE SMALL CRAFT ADVISORY THIS EVENING...ANOTHER SHOULD GO
UP FOR LATER FRIDAY AND FRIDAY NIGHT.
OUTLOOK...SATURDAY THROUGH TUESDAY...
ASIDE FROM LINGERING SCA CONDITIONS SAT...WINDS AND SEAS ARE
EXPECTED TO STAY BELOW 25KT/5 FT THROUGH PERIOD AS HIGH PRESSURE
BUILDS INTO REGION. NEXT FRONT COMES THROUGH LATE MON BUT STRONGEST
CORE OF WINDS SHOULD PASS BY TO OUR N.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ250-
254-255.
&&
SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...JWD
AVIATION...WTB/JWD
MARINE...WTB/JWDHazardous weather outlook, Oct 30, 3:41 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT THU OCT 30 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-310745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 341 AM EDT THU OCT 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-310745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 341 AM EDT THU OCT 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK
Nearby
Small Craft Advisories in Massachusetts, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.